| Catalog Number |
17601A |
| Medical Device Problem Codes |
Break (1069); Structural Problem (2506)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that found damaged at office, the thread of the part was locked into place and would not turn.It did not happened in surgery.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, h6 (medical device problem code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that found damaged at office, the thread of the part is locked into place and will not turn.It did not happened in surgery".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found all subcomponents assembled.Device exhibited signs of usage on its overall surface and some of the visible threads (on the bolt) were found stripped.No signs of breakage nor other cosmetic anomaly were identified on its surface.A dimensional inspection was not performed since it was not applicable to the complaint condition.Upon inspection, the threaded bolt and extractor nut were found jammed together within the stem extractor long arm.The functional test was able to confirm the reported allegation.The evaluation of the returned device, as well as previous failure analysis performed of related complaints (b)(4), found the failure of the mechanism was attributed to excessive loading applied to the stem extractor nut, which exceeded the local shear strength of the material.This condition can result in thread deformation, fracture, and galling events.Consequently, these failures can cause the seizing of the stem extractor nut and bolt, that could lead to fracture of the stem extractor bolt, during attempts to untighten the seized assembly.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the stem extractordle would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.